Alert archive / Nevada / Snow Squall Warnings in 2021
Snow Squall Warning 4, NWS Elko, NV
NWS Elko, NV issued this snow squall warning at Feb 26, 2021, 3:09 PM PST for Elko County, Eureka County, Lander County, Nevada. It was in force for 51 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Feb 26, 2021, 3:09 PM PST (23:09 UTC)
- Expired
- Feb 26, 2021, 4:00 PM PST
- In force
- 51 min
- Issued by
- NWS Elko, NV
- Area
- Storm-based polygon
Counties Elko County, NV, Eureka County, NV, Lander County, NV
The radar
The Elko radar (KLRX), 94 km from the middle of the area, began a volume at 23:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Feb 26, 3:10 PM PST | NON-TSTM WND GST 62 | 6 Nne Ryndon, NV | MESONET STATION AS326 COAL MINE CANYON N7NNV CWOP. |
| Feb 26, 3:24 PM PST | HIGH SUST WINDS 52 | 5 Wsw Ryndon, NV | MESONET STATION UP995 5.0 SW RYNDON (UPR), ELEVATION 5143 FEET. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Elko, NV (KLKN), launched 12:00Z, 11.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1346 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- 137 m²/s²
- 0-3 km storm-relative helicity
- 233 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
390
WWUS55 KLKN 262311
SQWLKN
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Snow Squall Warning
National Weather Service Elko NV
309 PM PST Fri Feb 26 2021
NVC007-011-015-270000-
/O.NEW.KLKN.SQ.W.0004.210226T2309Z-210227T0000Z/
Lander NV-Elko NV-Eureka NV-
309 PM PST Fri Feb 26 2021
The National Weather Service in Elko Nevada has issued a
* Snow Squall Warning for...
Northeastern Lander County in north central Nevada...
Southeastern Elko County in northeastern Nevada...
Northwestern Eureka County in north central Nevada...
* Until 400 PM PST.
* At 309 PM PST, a dangerous snow squall was located along a line
extending from 6 miles southeast of Deeth to 8 miles east of Valmy,
moving southeast at 30 mph.
HAZARD...Poor visibility in snow and blowing snow. Wind gusts
greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
This line of snow and gusty winds will pass from north to south
across I-80.
Locations impacted include...
Elko, Battle Mountain, Carlin, Wells, Crescent Valley, Beowawe,
Argenta, South Fork, Ruby Valley, Dunphy, Lee, Lamoille, Clover
Valley, Deeth, Ryndon, Emigrant Pass, Spring Creek, Palisade, Secret
Pass and North Area Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4070 11420 4034 11671 4068 11702 4091 11702
4117 11494
TIME...MOT...LOC 2309Z 298DEG 65KT 4102 11517 4079 11697
$$
DP2 follow-up statements
189
WWUS55 KLKN 262347
SQWLKN
Snow Squall Warning
National Weather Service Elko NV
343 PM PST Fri Feb 26 2021
NVC007-011-015-270000-
/O.CON.KLKN.SQ.W.0004.000000T0000Z-210227T0000Z/
Lander NV-Elko NV-Eureka NV-
343 PM PST Fri Feb 26 2021
...A SNOW SQUALL WARNING REMAINS IN EFFECT UNTIL 400 PM PST FOR
NORTHEASTERN LANDER...SOUTHEASTERN ELKO AND NORTHWESTERN EUREKA
COUNTIES...
At 343 PM PST, a snow squall was located along a line extending from
Battle Mountain to Wells along the I-80 corridor. This storm will
continue to drift southeast.
HAZARD...Poor visibility in snow and blowing snow. Wind gusts
greater than 30 mph.
SOURCE...Radar indicated.
IMPACT...Dangerous life-threatening travel.
I-80 corridor and US 93 close to Wells will be impacted along with
locations to the south such as Spring Creek.
Locations impacted include...
Elko, Battle Mountain, Carlin, Wells, Crescent Valley, Beowawe,
Argenta, South Fork, Ruby Valley, Dunphy, Lee, Lamoille, Clover
Valley, Deeth, Ryndon, Emigrant Pass, Spring Creek, Palisade, Secret
Pass and North Area Mine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Reduce your speed and turn on headlights! During snow squalls, the
visibility may suddenly drop to near zero in whiteout conditions.
&&
LAT...LON 4070 11420 4034 11671 4068 11702 4091 11702
4117 11494
TIME...MOT...LOC 2343Z 298DEG 65KT 4083 11473 4060 11654
$$
DP784
WWUS55 KLKN 270001
SQWLKN
Snow Squall Warning
National Weather Service Elko NV
400 PM PST Fri Feb 26 2021
NVC007-011-015-270010-
/O.EXP.KLKN.SQ.W.0004.000000T0000Z-210227T0000Z/
Lander NV-Elko NV-Eureka NV-
400 PM PST Fri Feb 26 2021
...THE SNOW SQUALL WARNING FOR NORTHEASTERN LANDER...SOUTHEASTERN
ELKO AND NORTHWESTERN EUREKA COUNTIES HAS EXPIRED...
The snow squall which prompted the warning has weakened. Therefore,
the snow squall warning has been allowed to expire.
Snow and gusty winds may continue to reduce visibilities along and
south of I-80 through 5 pm.
LAT...LON 4070 11420 4034 11671 4068 11702 4091 11702
4117 11494
TIME...MOT...LOC 0000Z 298DEG 65KT 4074 11450 4051 11631
$$
DPWhat forecasters said that day
The local office's own words before this snow squall warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this snow squall warning went out at Feb 26, 3:01 PM PST, 8 minutes earlier.
Area forecast discussion, Feb 26, 3:01 PM PST, 8 minutes before
Area Forecast Discussion National Weather Service Elko NV 301 PM PST Fri Feb 26 2021 .SYNOPSIS...A winter system coninutes to move through NV tonight into Saturday brining snow showers and breezy condtions. Look for strong winds Saturday afternoon followed by a brief period of dry and fair weather Sunday and Monday. Beyond this uncertainty still reigns but no significant systems are expected. && .SHORT TERM...Today through Monday. Radar returns are beginning to show showers moving southeast from northern Nevada following along with the weak cold front embedded in the system. Look for these showers to continue this trend into the overnight hours as snow spreads further south into central Nevada. Winds are currently breezy in the north, but are expected to pick up behind the passage of the front. As we head into the overnight hours, winds should diminish a bit leaving only some isolated spot in the south with any strong winds. Saturday, the system is expected to continue passing through the region producing more of a widespread snowfall for northern and central Nevada. Amounts are still on the lighter side for the lower valleys where an inch or less is expected, but some of the higher elevations will be a bit better with locations looking to get a couple of inches. In northern Elko County and the Ruby Mountains/ Humboldt Range a Winter Weather Advisory is in effect until 4 pm Saturday. Moderate snowfall is expected in the higher elevations with a potential for 5 to 9 inches in the mountains. A few isolated spots in those locations could see up to a foot. At the lower elevations of the advisory strong winds and wind gusts could create periods of blowing snow reducing visibility on the roads ways. Winds Advisories are in effect for Lander and Eureka counties as well as the remainder of Elko county and all of Humboldt county until 7 pm tonight. Locations in those areas could see winds of 20 to 30 mph with gusts up to 50 mph. On Saturday afternoon, winds are expected to pick up again with the exit of the system and a return of northwesterly flow into the region. Conditions will be weaker than today with only Northwestern Nye showing relatively strong winds. A Wind Advisory has been issue for that area from 10 am Saturday until 7 pm that night. Winds could easily be 20 to 30 mph with gusts up to 50 mph, especially in the Tonopah area and on lee side of mountains. Conditions and showers should die down Saturday evening with Sunday being calm and dry for northern and central Nevada. Monday looks to continue this pattern through most of the day. However as we approach the overnight hours, model agreement begins to fall off heavily leaving us with the potential for showers on Monday night. Currently guidance has placed amounts light for the event, but confidence is still very low for anything to be set in stone. For Temperatures, tonight will be mild with locations in the 20s to teens. By Saturday, temperatures are expected to cool into 20s to 30s for the afternoon with Saturday night dropping temperatures back in the single digits to teens for Sunday morning. Temperatures are expected to be mild for Sunday afternoon with most locations in the 30s to 40s and overnight in the teens to single digits with some 20s further south. Monday afternoon sees a bit of a warm up with temperatures returning to the 40s to 50s. .LONG TERM...Monday night through next Friday. Model solutions are having a rough time with an incoming closed upper low off the California coast. For Tuesday, the forecast area will be sitting near a deformation axis with weak flow aloft. Afternoon high temperatures will be in the upper 40s to mid 50s across the area. No precipitation is expected. Quiet weather is anticipated for Tuesday night with coolish temperatures in the teens and 20s anticipated. By Wednesday, models are showing a southern track with the aforementioned closed low. Right now have kept pops low in central Nevada as even the more northerly track should keep the precipitation light in the high elevation areas. Will need to keep a watch to see if there may be light valley rain/mountain snow showers possible though. Highs are expected to be in the 40s and 50s. The low scoots east with weak upper ridging building into the area. Quiet weather again expected Wednesday night with lows in the 20s for the most part. Thursday and Friday. Ridging will keep a lid on the weather and afternoon highs will climb into the 50s and 60s. Overnight lows will be in the 20s and 30s. Winds are expected to remain light to breezy. && .AVIATION...Strong W-NW winds will continue with gusts of 30-40 knots into the early evening hours, then diminishing. -SHSN is expect through the overnight and into Saturday morning at KBAM, KEKO and to a lesser extent KWMC and KELY. This will bring lowering ceilings and reducing visibility at times to MVFR/IFR across these TAF sites. Strong NW winds will again develop tomorrow at KTPH after 18Z to 35-40KT. && .LKN WATCHES/WARNINGS/ADVISORIES... Winter Weather Advisory until 4 PM PST Saturday for Northern Elko County-Ruby Mountains and East Humboldt Range. Wind Advisory until 7 PM PST this evening for Humboldt County- Northern Lander County and Northern Eureka County-South Central Elko County-Southeastern Elko County-Southwest Elko County. Wind Advisory from 10 AM to 7 PM PST Saturday for Northwestern Nye County. && 94/86/86
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 2:18 PM PST | Wind Advisory | LKN | Nye | 29 hr |
Nearby
Snow Squall Warnings in Nevada, 2021Every snow squall warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.